MAUDE Adverse Event Report: EUROSETS S.R.L. ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS

EUROSETS S.R.L. ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number US5062
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the oxygenator was leaking on a patient.The perfusionist cut out the damaged oxygenator and replaced it with a new one.The flows and pressures were not available.The flows were 2430 rpms and 2.71 lpm.A centrimag pump head was not being used.Blood was noticed on the floor and the sweep was turned up and blood started leaking out the bottom.It seemed to be coming from the blue part on the bottom by the heat exchanger.The patient required cardiopulmonary resuscitation (cpr) during the exchange.The patient was on support for 4 days.There were no issues noted prior to support.The act/ptt was unknown.The exchange resolved the issue.The patient was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: functional testing of the returned oxygenator by the manufacturer (eurosets) confirmed an oxygenator leak due to fiber breakage; however, a specific root cause for the fiber breakage could not be conclusively determined through this evaluation.The oxygenator was returned to abbott where an initial visual inspection was performed that revealed no obvious damage.The oxygenator was forwarded to the external manufacturer (eurosets) for technical analysis.The device was received full of blood, consequently, the outcome of the testing cannot be guaranteed.The oxygenator was placed on a mock loop with physiological water for 10 minutes.A slow dripping in the lower part of the oxygenator was confirmed.However, due to the condition in which the device was received, it was not possible to identify the leakage point.The broken fiber was confirmed based only on the presence of blood in the lower part of the oxygenator.The production documentation for eurosets oxygenator, lot number 10602008, was reviewed by the external manufacturer (eurosets) and showed that all tests from the production process were compliant with the technical specifications.Devices are required to pass manufacturing inspections and specifications prior to release and no abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Eurosets confirmed that 100% of the oxygenators produced are tested to detect eventual leakages using a pressure of 150 kpa (kilopascals) which is 1.5 times the maximum blood pathway pressure indicated on the ifu (instructions for use).Devices that exhibit leaks are discarded prior to distribution.Eurosets determined that the issue occurred after eurosets¿ manufacturing and test phases.Eurosets communicated that their production process and controls will continue to be improved to further reduce the occurrence rate of these events, which will also be monitored for adverse trends.Additional investigation of oxygenator leaking issues has been initiated by abbott and sent to eurosets (oxygenator supplier/manufacturer) through a supplier corrective action request.Actions have been taken to prevent reoccurrence.The production documentation for the eurosets oxygenator, lot number 10602008, was reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.The eurosets amg pmp instructions for use (ifu) is currently available.Under ¿risks and side effects,¿ the ifu lists possible risks and side effects.These are potential side effects of all extracorporeal blood circulation systems.Under the list of warnings, the ifu warns that during use, a spare oxygenator must always be available and also warns that the device has to be carefully and continuously checked by qualified healthcare professionals throughout the procedure.The ifu warns to carefully check the device seal during priming and operation.Any loss may result in contamination of the environment or the operator, loss of blood, air embolism.If you notice leakage during priming or operation, replace the defective device following good perfusion practices.Also, under the section titled ¿set up¿, the ifu warns to ¿carry out a visual inspection and carefully check the device before use.Transport and/or storage conditions other than those prescribed may have caused damage to the device.¿ under the section titled ¿during bypass¿, the ifu instructs that during the entire procedure, according to good prefusion practices, monitor the integrity of the system for leaks absence.In this section, the ifu warns that ¿during cpb (cardiopulmonary bypass) check the oxygenator integrity, a small breach can also result in continuous blood loss, bacterial risk, viral infection or pyrogen reaction.A large breach can result in rapid blood loss leading to shock and death.If leakage occurs replace the oxygenator with a new one.¿ under the section titled ¿oxygenator replacement¿, this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
ADVANCED MEMBRANE GAS EXCHANGE PMP STERILE
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22330023
Report Number3003752502-2025-00023
Device Sequence Number18214865
Product Code DTZ
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS5062
Device Catalogue NumberUS5062
Device Lot Number10602008
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight154 LB